Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting treatment
Feb 1, 2006

hi, i got tested positive on december 2005 and my VL is 52,000 and my CD4 is 168, the doctor is going to start a treatment with Combivir and Reyataz, i just wondering is thsi a good treatment to start, and afeter how long should i worry about lipodystrophy. I really apprecciate your help, thank you, Looking for hope

Response from Dr. Pierone

Hello and sorry to hear about your recent HIV diagnosis.

Combivir and Reyataz is an undistinguished starting regimen. Combivir has more side effects (including lipodystrophy) than other options like Truvada or even Epzicom. Reyataz is a very useful agent, but is much more potent when it is boosted by Norvir. Well, now that I have trashed this regimen, what now?

Why not start an NNRTI-based regimen with either Sustiva or Viramune? Unless one expects to have adherence challenges, this would be a simpler approach than going right to a protease inhibitor. If you are concerned about lipodystrophy the NNRTI's are less likely to produce this complication as well.

Let us know how things work out and all the best to you!



Previous
Medication
Next
Gene Therapy Virxsys VRX-496

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement